Alert archive / North Carolina / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 214, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 26, 2002, 6:41 PM EDT for Rockingham County, North Carolina. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2002, 6:41 PM EDT (22:41 UTC)
- Expired
- Jul 26, 2002, 7:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Rockingham County, NC
The radar
The Roanoke radar (KFCX), 83 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
837 WUUS51 KRNK 262241 SVRRNK NCC157-262330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 640 PM EDT FRI JUL 26 2002 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA * UNTIL 730 PM EDT. * AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF MADISON...MOVING SOUTHEAST AT 10 MPH. * SOME LOCATIONS THREATENED THROUGH 730 PM EDT INCLUDE STONEVILLE... MADISON... MAYODAN... RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. $$ 11
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:46 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 26, 3:46 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO ADD WATCH NATIONAL WEATHER SERVICE BLACKSBURG, VA 310 PM EDT FRI JUL 26 2002 MODELS IN AGREEMENT ON PRODUCING MCS TYPE SYSTEMS ACROSS THE OHIO VALLEY ALONG WARM FRONT OVERNIGHT AND DROPPING THEM INTO THE SOUTHERN APPS. THIS APPEARS REASONABLE AND SINCE FFG GUIDANCE VALUES ARE RELATIVELY LOW...WILL ISSUE A FFA TO COVER WESTERN PORTIONS OF THE FA. THE THREAT WILL BE LATE TNGT THROUGH MUCH OF THE MORNING TMRW. WILL LIKELY START IT EARLY DUE TO SCTD CONVECTION BEING ARND THIS EVENING AS WELL. DRYING OCCURS TMRW WITH UPR RIDGE BUILDING EAST. MORE SUN ALONG WITH W-NW 850 FLOW AND 850 TEMPS ABV 20C...IT WILL BE MUCH WARMER TMRW GOING INTO EARLY NEXT WEEK. A FRONT MOVES IN EARLY TUE AND SEEMS TO GET HUNG UP JUST TO OUR SOUTH THRU MIDWEEK. SO HAVE ADDED SML POPS EARLY IN THE EXT. FCSTID = ROA 68 87 71 95 / 40 50 20 10 LYH 69 88 71 95 / 40 40 20 10 DAN 71 89 73 96 / 40 40 20 10 BLF 65 79 67 87 / 70 70 20 10 LWB 63 78 65 87 / 60 60 20 10 BCB 65 83 67 90 / 50 60 20 10 TNB 64 79 66 86 / 60 60 20 10 .RNK... NC...NONE. VA...FLOOD WATCH THROUGH SATURDAY MORN FOR ZONES VAZ007...VAZ009>011. WV...FLOOD WATCH THROUGH SATURDAY MORN FOR ZONES WVZ042>045.
In the hours before
Special weather statement, Jul 26, 1:06 PM EDT, 5 hours 35 minutes before
NCZ001-002-018-VAZ007-009>020-WVZ042>045-262300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 106 PM EDT FRI JUL 26 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MOUNTAINS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA BEGINNING LATE THIS AFTERNOON...AND ESPECIALLY INTO TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON ACROSS THE MOUNTAINS. A FEW OF THESE STORMS MAY STRENGTHEN ENOUGH TO CONTAIN DAMAGING WINDS OR LARGE HAIL. MEANWHILE...THUNDERSTORMS DEVELOPING IN A VERY UNSTABLE AIRMASS IN THE OHIO VALLEY WILL BE MOVING INTO THE AREA TONIGHT...AND THESE ARE EXPECTED TO BE STRONG TO SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS. IN ADDITION TO THE THREAT OF SEVERE WEATHER...HEAVY RAINFALL FROM THE STORMS TONIGHT INTO SATURDAY MORNING MAY CAUSE FLOODING IN THE AREA. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES. JJ
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 12:09 AM EDT | Flash Flood Warning | RNK | Surry | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.